Results 1 to 3 of 3

Thread: Help.... metformin

  1. #1
    Join Date
    Jan 2012
    Posts
    6

    Default Help.... metformin

    Hello,
    I am taking metformin right now. I have PCOS and they are hoping this will help me with ovulating. However, the side effects of nausea, diarrhea, vertigo and headaches are becoming tough. Any advice? Should I have tried clomid first?

  2. #2
    Join Date
    Oct 2008
    Posts
    103

    Default

    Metformin can help, especially if you are using it in conjunction with clomiphene. Sometimes clomiphene alone works, but if clomiphene does not induce ovulation, then metformin can be added. But about 1/2 of women prescribed metformin stop taking it due to side effects. I would recommend staying on metformin, especially if you are using clomiphene as well, but you can decrease the dose a bit to ease the side effects, and then try to work up to recommended dose range. If you are taking only one pill a day, you can take a pill every other day for a bit, and then iincreae the dose again after being on a more tolerable dose for a while. Talk to your doctor about this. Also you can use another insulin sensitizer, such as Actos (Pioglitazone). There is an increasing amount of data regardign the use of this drug, and its side effects are far less than metformin.

  3. #3
    Join Date
    Jan 2012
    Posts
    6

    Default

    I will speak with my doctor. I have not been prescribed clomid as of yet. my husband is also having his own fertility issues, very low sperm count with decreased mobility. I am willing to tough this out a bit longer, but want to be sure that I am doing everything I can so as to not need to back track with these medications.
    Thank you!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •